Forum

IV Steroids

Hi everyone I hope you are all doing okay at the moment and not suffering from too much wind :shock: obviously I’m referring to the impending bad weather not the other type lol. :lol: Can I ask about your experiences with IV steroids please? I’ve never had to take any kind of steroids before but had my first 3 day course last week and I’m not sure if they are working yet or how long does it usually take? Also can you tell me if you had any side effects afterwards because about 3 days after the last infusion I felt quite achey and fluey with lots of sensory pain (very sensitive skin) and a headache to top it all off. :cry: I was led to believe that there were no side effects so that lot came as a bit of a shock and it worried me. :? It all seems to have settled down now but I’m wondering if that is normal, I’ll tell my neuro at my follow up appointment in 10 days but has anyone else had a reaction to steroids? Thanks for you help. xxx

Hello,

I had a 3 day course at the beginning of august. I have to say I am still not sure they did anything at all, apart from making me stay awake all night! I was under the impression there shouldnt really be any side effects… Could it be a bug!!! Would certainly mention it, or ring ms nurse??

Hope they do make a difference for you,

Jo x

ALL medicines have side effects… not everyone will experience side effects, some more than others :!:

I became totally manic :twisted: while on steriods, had an insatiable appetite, put on weight and experienced very few benefits :cry:

But some people find them very beneficial for mobility, eye probs etc.

But anyone who tells you that there are no side effects at all , needs to go back to medical school

V

jobryz wrote:
Hello,

I had a 3 day course at the beginning of august. I have to say I am still not sure they did anything at all, apart from making me stay awake all night! I was under the impression there shouldnt really be any side effects… Could it be a bug!!! Would certainly mention it, or ring ms nurse??

Hope they do make a difference for you,

Jo x


Hi Jo, thanks for your reply and good wishes. It’s probably too early to expect any benefits yet but I’m keeping everything crossed that something good comes from them eventually I think I expected too much too soon, wishful thinking more like! xx

angelonmiknees wrote:
hi susie I've had steroids, both IV and oral many times over the years. There are lots of side effects which are common with methylprednisolone, the patient uk info is worth a google if you really want to see them all. In the first few years I tolerated them really well but in the last 3-4 years I haven't. The sensitive skin I suffer from really badly but that goes once most of the fluid retention has gone in about a week. I also get moonface, hypertension, acne on my chest and excess hair growth on my face along with a windburnt appearance and many other things. They can take a good few weeks to work sometimes so don't despair. They're serious drugs but worth it when they speed up recovery from a relapse, hope you feel very much better soon x
Hi angel! Many thanks for your reply, blimey you did get some horrible reactions didn't you!! :shock: I have been feeling quite anxious which gave me a faster heartbeat than usual which freaked me out but I'm managing to calm that down now with relaxtion techniques. I admit I am a terrible worrier about health matters, I think it's because I live alone and don't have anyone to talk things over with or take my mind off what's going on so this board is invaluable to get helpful advice and reassurance. :) Plus I read too much info on the internet and then imagine I've got everything going lol. :oops: Anyway I'll be more patient and hope for better things to come, thankyou so much for your advice and good wishes. xxx
Verona wrote:
ALL medicines have side effects... not everyone will experience side effects, some more than others :!:

I became totally manic :twisted: while on steriods, had an insatiable appetite, put on weight and experienced very few benefits :cry:

But some people find them very beneficial for mobility, eye probs etc.

But anyone who tells you that there are no side effects at all , needs to go back to medical school

V


Hi Verona, thankyou for your reply. I’ve not been manic, well not any more than usual :wink: and I can scoff for England anyway so I don’t think I’ve been affected in either of those ways. My main reason for having them was for mobility problems caused by stiffness and pain in my legs and even if I only get some releif from those problems it will be a bonus. xx

Hello Susie. I hope to find you feeling a bit better now. I had iv steroids almost 2 yrs ago now. 1000 IV for 3 x days followed by 60mg over a 3 month period thereafter being tapered. I had never felt so ill in my life (well apparrt from when I had pnueomonia the previous year) and I was far more ill on the steroids than off them and was on sick leave for 6 x months. I swore I would never take them again…BUT…I have since changed my mind because although I still have restricted walking abilities and other symptoms intermitently I feel as though they have worked wonders (In hindsight) and on gaining knowledge about the use and benefits of steroids. Try and stay with it if you can and i will be rooting for you to have the same benefits I feel I had…take care xx Maria.